0
RESEARCH PAPERS

Asymptotic Methods for an Infinitely Long Step Slider Squeeze Bearing

[+] Author and Article Information
R. C. DiPrima

Rensselaer Polytechnic Institute, Troy, N. Y.; Mechanical Technology Inc., Latham, N. Y.

J. of Lubrication Tech 95(2), 208-215 (Apr 01, 1973) (8 pages) doi:10.1115/1.3451772 History: Received November 23, 1971; Online October 18, 2010

Abstract

The step slider squeeze bearing is analyzed by a combination of singular perturbation techniques and numerical procedures. It is assumed that the bearing number associated with the trailing section is large and that the amplitude of the squeezing motion is small. There is no restriction on the film clearance or the jump in the film thickness at the step, so the bearing number associated with the leading section of the bearing need not be large. Results for the steady-state load are given for several geometries. Stability characteristics of different geometries are discussed.

Copyright © 1973 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In